SUNScholar will be down for routine maintenance from 2018-12-11 10:00 SAST.

Protection number in plane trees

Heuberger, Clemens ; Prodinger, Helmut (2017-10)

CITATION: Heuberger, C. & Prodinger, H. 2017. Protection number in plane trees. Applicable Analysis and Discrete Mathematics, 11(2):314-326. doi:10.2298/AADM1702314H.

The original publication is available at http://pefmath.etf.rs/home.html

Article

The protection number of a plane tree is the minimal distance of the root to a leaf; this definition carries over to an arbitrary node in a plane tree by considering the maximal subtree having this node as a root. We study the the protection number of a uniformly chosen random tree of size n and also the protection number of a uniformly chosen node in a uniformly chosen random tree of size n. The method is to apply singularity analysis to appropriate generating functions. Additional results are provided as well.

Please refer to this item in SUNScholar by using the following persistent URL: http://hdl.handle.net/10019.1/104259
This item appears in the following collections: